U.S. doctors online nowAsk doctors free
Ireland
A 46-year-old female asked:

i have abductor dysphonia .got botox inject. (unilat.) last tue.now i have no speech (like paralysis) what's wrong?it always worked b4. is it a miss?

2 doctor answers7 doctors weighed in
Dr. Michael Kermani
Ophthalmology 24 years experience
Follow up with MD: Treatments like those you described are generally very safe ; limited to the target muscles treated. If more distant muscles seem to be effected, such as those around the mouth or used in speech, it may (rarely) or may not involve the treatment applied. Often, any dissipation or spread effect to other muscles, when this occurs, is very short lived ; resolves spontaneously (within hours to days).
Dr. Kirk Churukian
Plastic Surgery 35 years experience
Rare side effect: If Botox enters the circulatory system it can cause weakness of some susceptible muscles especially in swallowing. It is important to remember that following Botox injections refrain from strenuous exercise, laying down or drinking alcoholic for at least 3 to 4 hours. This minimizes blood flow to the face and thus minimizes Botox traveling to other parts of the body. Your symptoms will improve!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

Can anti-seizure medicine be used to treat bell's palsy?

4 doctor answers14 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
No: Bell palsy is treated with Prednisone and/or antivirals. Perhaps you are thinking of trigeminal neuralgia, which is treated with an antiseizure medicine, .
A 31-year-old member asked:

Can bell's palsy affect both sides of the face?

2 doctor answers6 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Very Unusual: Bell's palsy is idiopathic (no known cause) facial paralysis. It is highly unlikely to affect both sides of the face.. Either at the same time or delayed.
A 50-year-old member asked:

Can bell's palsy affect both sides of the face and create problems with eating and swallowing?

2 doctor answers3 doctors weighed in
Dr. Phil Zapanta
ENT and Head and Neck Surgery 21 years experience
Affects eating: With bilateral bell's palsy, you have bilateral facial nerve paralysis (cranial nerve 7). Your lips will be flaccid and you won't be able to keep food in your mouth. Once the food stays in your mouth, you will still have the normal functions of chewing and swallowing. These functions are not controlled by the facial nerve.
CA
A 40-year-old member asked:

What viruses cause paralysis of muscles?

2 doctor answers7 doctors weighed in
Dr. Anatoly Belilovsky
Pediatrics 35 years experience
Directly...: ...Mainly polio and rabies, but any virus can trigger an immune reaction leading to guillain-barre paralysis.
CA
A 36-year-old member asked:

How can you prevent sleep paralysis?

4 doctor answers8 doctors weighed in
Dr. Marcel Hungs
Neurology 26 years experience
Alarm clock: You can use medications that suppress sleep paralysis. I had a few patients that do not get sleep paralysis when using an alarm clock to wake them up. They would have often sleep paralysis when awaking on their own.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 27, 2017

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.